MAUDE Adverse Event Report: SYNTHES BETTLACH HANDLE FOR GOUGES & CHISELS QC; MISC ORTHO SURGICAL INSTR

SYNTHES BETTLACH HANDLE FOR GOUGES & CHISELS QC; MISC ORTHO SURGICAL INSTR
Catalog Number 397.70
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Date of event is unknown.Device is an instrument and is not implanted/explanted.A review of the device history records has been requested and is currently pending completion.The device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported following sterile processing that the brown nylon portion of the handle of the chisel had a chunk out of it.No patient involvement.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Manufacturing location: (b)(4).Manufacturing date: june 19, 2009.No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A product investigation was performed.A visual inspection under 5x magnification, device history record (dhr) review and drawing review were performed as part of this investigation.This complaint is confirmed.There is a chunk of handle missing from the proximal end.The missing piece would be approximately 14.0mm long x 13.0mm wide x 1.0mm thick.In addition to the chunk of handle missing, there are several marks on the proximal end which show post-manufacturing damage resembling either hammer marks or from dropping the device on floor.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition as the returned device is already broken.No new malfunctions were identified as a result of the investigation.Relevant drawing were reviewed during this investigation.No product design issues or discrepancies were observed.No new, unique or different patient harms were identified as a result of this evaluation.The returned part was determined to be suitable for the intended use when employed and maintained as recommended.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HANDLE FOR GOUGES & CHISELS QC
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach PA CH254 4
SZ  CH2544
MDR Report Key6433213
Report Number2520274-2017-11060
Device Sequence Number10842064
Product Code LXH
UDI-Device Identifier10886982201058
UDI-Public(01)10886982201058(10)2498813
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number397.70
Device Lot Number2498813
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/03/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date04/17/2017
04/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1